Alert archive / Alabama / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 466, NWS Birmingham, AL

August 7, 2008Lamar County, Pickens County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Aug 7, 2008, 12:37 PM CDT for Lamar County, Pickens County, Alabama. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2008, 12:37 PM CDT (17:37 UTC)
Expired
Aug 7, 2008, 1:30 PM CDT
In force
53 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Lamar County, AL, Pickens County, AL

The radar

The Columbus AFB radar (KGWX), 38 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 12:50 PM CDTTSTM WND DMG1 Se Millport, ALCOUPLE TREES DOWN ON CR 3.
Aug 7, 1:13 PM CDTTSTM WND DMG1 S Sulligent, ALCOUPLE TREES REPORTED DOWN ON HWY 17 JUST SOUTH OF THE CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 10:29 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 5.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2008-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1172 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2008-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1172 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1221 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 071737
SVRBMX
ALC075-107-071830-
/O.NEW.KBMX.SV.W.0466.080807T1737Z-080807T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1237 PM CDT THU AUG 7 2008

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAMAR COUNTY IN WEST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...VERNON...SULLIGENT...MILLPORT...
  NORTHERN PICKENS COUNTY IN WEST CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...REFORM...GORDO...

* UNTIL 130 PM CDT

* AT 1235 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM BEDFORD TO 10 MILES NORTHWEST OF
  ETHELSVILLE...OR ALONG A LINE EXTENDING FROM 7 MILES WEST OF VERNON
  TO COLUMBUS...AND MOVING EAST AT 8 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  9 MILES SOUTH OF LAMAR COUNTY AIRPORT BY 110 PM CDT...
  VERNON BY 125 PM CDT...
  ETHELSVILLE AND 6 MILES WEST OF MILLPORT BY 130 PM CDT...

WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
THURSDAY AFTERNOON FOR NORTHERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3395 8822 3390 8795 3354 8794 3352 8783
      3324 8784 3342 8830
TIME...MOT...LOC 1737Z 292DEG 7KT 3374 8824 3352 8832

$$

17/KLAWS
2 follow-up statements
000 
WWUS54 KBMX 071749
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1249 PM CDT THU AUG 7 2008

ALC075-107-071830-
/O.CON.KBMX.SV.W.0466.000000T0000Z-080807T1830Z/
PICKENS AL-LAMAR AL-
1248 PM CDT THU AUG 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR LAMAR AND NORTHERN PICKENS COUNTIES...

AT 1244 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BEDFORD TO FOREST...OR ALONG A LINE
EXTENDING FROM 7 MILES WEST OF VERNON TO 6 MILES EAST OF COLUMBUS...
MOVING EAST AT 8 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  FOREST BY 100 PM CDT...
  STAR BY 115 PM CDT...
  MELBORNE BY 120 PM CDT...
  VERNON BY 125 PM CDT...
  HIGHTOGY...ETHELSVILLE...MILLPORT AND 6 MILES WEST OF SHAW BY 130
  PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
THURSDAY AFTERNOON FOR NORTHERN ALABAMA.

LAT...LON 3347 8829 3374 8826 3395 8822 3390 8796
      3354 8794 3353 8791 3352 8783 3324 8784
      3345 8831
TIME...MOT...LOC 1748Z 292DEG 7KT 3373 8822 3351 8830

$$

17/KLAWS
000 
WWUS54 KBMX 071807
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
107 PM CDT THU AUG 7 2008

ALC075-107-071830-
/O.CON.KBMX.SV.W.0466.000000T0000Z-080807T1830Z/
PICKENS AL-LAMAR AL-
107 PM CDT THU AUG 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR LAMAR AND NORTHERN PICKENS COUNTIES...

AT 103 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SULLIGENT...MOVING EAST AT 17 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SULLIGENT BY 115 PM CDT...
  LAMAR COUNTY AIRPORT AND 9 MILES NORTH OF VERNON BY 120 PM CDT...
  CREWS BY 125 PM CDT...
  8 MILES NORTHWEST OF BLOOMING GROVE BY 130 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3370 8826 3377 8827 3378 8825 3395 8822
      3390 8796 3354 8794 3352 8783 3349 8782
      3331 8785 3349 8829
TIME...MOT...LOC 1807Z 272DEG 15KT 3389 8817

$$

17/KLAWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 10:48 AM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Aug 7, 10:48 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1048 AM CDT THU AUG 7 2008

.UPDATE...

AS TEMPERATURES CLIMB INTO THE UPPER 80S TO NEAR 90 DEGREES
CONVECTION IS DEVELOPING RIGHT ON QUE ACROSS THE AREA. MEANWHILE
CLUSTERS OF THUNDERSTORMS CONTINUE TO APPROACH THE AREA FROM THE
WEST. LOOKS LIKE WERE IN FOR A BUSY AFTERNOON AS A COLD FRONT
APPROACHES FROM THE NORTHWEST...MOVING INTO A VERY UNSTABLE
ATMOSPHERE. IF ANYTHING...GUIDANCE IS SLIGHTLY UNDERESTIMATING
SURFACE DEWPOINTS BASED ON CURRENT OBSERVATIONS. THERMODYNAMIC
PARAMETERS ARE HIGH...BUT NOTHING OUT OF THE ORDINARY FOR AUGUST.
DYNAMICS ARE MORE OUT OF THE NORM...WITH 50 KNOT WINDS AT 500 MB OVER
THE TENNESSEE VALLEY AND SOME RARE AUGUST UPPER LEVEL JET ENERGY
ALSO SUPPORTING CONVECTION.

LOOK FOR THUNDERSTORM DEVELOPMENT AREA WIDE OVER THE NEXT COUPLE
OF HOURS.

12/SIRMON

&&

.DISCUSSION...

SHORT TERM WEATHER IMPACTS ARE CENTERED AROUND CONVECTION ASSOCIATED
WITH AN APPROACHING...RATHER DIFFUSE...SURFACE COLD FRONT. SOME OF
THIS CONVECTION WILL BECOME STRONG TO SEVERE LATER THIS AFTERNOON
AND INTO THE EVENING HOURS FOR A LARGE PART OF CENTRAL ALABAMA.
THE MAIN THREATS WITH THE THUNDERSTORMS WILL BE POTENTIALLY DAMAGING
WINDS...DEADLY LIGHTNING...LOCALIZED HEAVY RAINFALL...AND POSSIBLY
SOME HAIL.

SHORT TERM MODELS ARE EXHIBITING THE TYPICAL DISAGREEMENTS...
ESPECIALLY THE MORE MASS FIELDS AND SOUNDINGS YOU LOOK AT. BUT
THE OVERALL UPPER LEVEL EVOLUTION AND TRANSITION OF THE SURFACE
PATTERN ARE IN GOOD AGREEMENT. WILL GENERALLY TAKE A MIX OF SEVERAL
SOLUTIONS DURING THE PERIOD...WITH THE PREVIOUS FORECAST TREND
LOOKING GOOD.

SLOPED FRONTAL SURFACE MUCH MORE APPARENT ALOFT AS IT CROSSES
THROUGH CENTRAL ALABAMA ON THE LATEST MODEL RUNS. THE UPWARD MOTION
AND LIFT ASSOCIATED WITH THE TROUGH WILL BEGIN AFFECTING NORTHWEST
SECTIONS JUST AFTER NOON...AND PUSH SOUTHWARD BY LATE AFTERNOON AND
EARLY EVENING. THE BEST LIFT WILL BE IN THE VICINITY OF THE
INTERSTATE 20 CORRIDOR AROUND 00Z...THEN QUICKLY SHIFTING OUT OF THE
AREA BY 12Z FRIDAY MORNING.

STRONG TO SEVERE STORMS WILL BE POSSIBLE GENERALLY ALONG AND NORTH
OF INTERSTATE 20 FROM 1 PM THROUGH 7 PM...AND FROM INTERSTATE 20 TO
INTERSTATE 85 BETWEEN 3 PM AND 9 PM. THE STORMS SHOULD LOSE SOME
STRENGTH AND COVERAGE WITH THE LOSS OF DAYTIME HEATING. MORE
DISCRETE CELLS DEVELOPING EARLIER IN THE DAY SOUTH OF INTERSTATE
20...WILL HAVE SOME POTENTIAL TO BECOME STRONG TO MARGINALLY
SEVERE. BUT OVERALL...THE WET MICROBURST POTENTIAL LOOKS WEAKER THAN
IT WAS YESTERDAY.

75/LINHARES

SHORT RANGE MODELS ARE NOW TAKING THE RAIN SOUTH OUT OF THE AREA
EARLY FRIDAY...AND BY FRIDAY AFTERNOON CONDITIONS ARE FORECAST TO BE
RAINFREE AREAWIDE.  THE AIR MASS BEHIND THE FRONTAL PASSAGE...WITH
LOWER DEWPOINTS AND TEMPERATURES...SHOULD BE A NOTICEABLE CHANGE
FROM THE RECENT HOT SPELL.  LAST FRONTAL PASSAGE LIKE THIS WAS BACK
AROUND THE FIRST OF JULY.

THE DRY WEATHER SHOULD LAST THROUGH THE WEEKEND.  MEDIUM RANGE
MODELS SUGGEST AN INCREASE OF MOISTURE BY TUESDAY....IF FOR NO OTHER
REASON THAN IT IS JUST HARD TO KEEP DEWPOINTS DOWN THIS TIME OF
YEAR.  WHILE THE GFS AND ECMWF AGREE ON A GENERAL PICTURE OF AN
EASTERN NORTH AMERICA LONGWAVE TROUGH THROUGH MOST OF THE
PERIOD...THOSE MODELS HAVE VARYING VERSIONS OF TIMING AND PLACEMENT
OF SHORTWAVE TROUGHS IN THE UPPER LEVEL FLOW.  THEREFORE...FORECAST
CONFIDENCE AFTER MONDAY NOSEDIVES PRETTY QUICKLY.  WILL DEFER TO A
ENSEMBLE BLEND OF TEMPS AND POPS FOR THIS TIME PERIOD...UNTIL THE
MODELS CAN BETTER LOCK IN ON SOME OF THE DETAILS.

/61/

&&

.AVIATION...12Z TAF DISCUSSION.

ANB/TCL/TOI WILL EXPERIENCE BRIEF MVFR BETWEEN 12-13Z IN BR/HZ. A
COLD FRONT WILL APPROACH THE AREA FROM THE NORTH BRINGING A GOOD
CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION. FLIGHT CONDITIONS
WILL GENERALLY REMAIN VFR OUTSIDE OF THE RAIN AREAS WITH CEILINGS
GENERALLY ABOVE 035. TCL/BHM/EET/ANB WILL SEE CB BY AROUND
17-18Z...THEN VCTS BY 20-21Z. INSTALLED A TEMPO GROUP GENERALLY FROM
19-24Z DUE TO ABOUT A 50 PERCENT CHANCE OF RAIN. THE LATE AFTERNOON
PERIOD ASSOCIATED WITH THE FRONT AND DAYTIME HEATING APPEARS TO BE
THE BEST TIMING. MGM/TOI GET VCTS AROUND 20Z...WITH TEMPO 23-03Z.
THEREAFTER...IT APPEARS TO BE VFR WITH GRADUALLY THINNING CONVECTIVE
DEBRIS CLOUDS. DRIER AIR BEGINS WORKING INTO THE REGION FROM NORTH
TO SOUTH AFTER 06Z. IF TIMING GETS BETTER ESTABLISHED...A PREVAILING
GROUP MAY NEED TO BE ENTERED FOR A SHORT PERIOD OF TIME LATE THIS
AFTERNOON INTO THE EARLY EVENING HOURS.

75/LINHARES

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Aug 7, 11:01 AM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1101 AM CDT THU AUG 7 2008

ALZ011>015-017>050-081130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1101 AM CDT THU AUG 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN 11 AM THIS
MORNING...THROUGH 9 PM THIS EVENING. THE MAIN THREATS WITH THE
THUNDERSTORMS WILL BE POTENTIALLY DAMAGING WINDS...LOCALIZED HEAVY
RAINFALL...SMALL HAIL AND DEADLY LIGHTNING. THE BEST CHANCE OF STRONG
TO SEVERE STORMS WILL BE NORTH OF INTERSTATE 20 BETWEEN 11 AM AND
7 PM...AND BETWEEN INTERSTATE 20 AND INTERSTATE 85 FROM 3 PM UNTIL 9
PM. THE STORMS WILL GRADUALLY LOSE SOME INTENSITY AFTER SUNSET. THESE
STORMS WILL FORM IN THE VICINITY OF A COLD FRONT AS IT CROSSES
CENTRAL ALABAMA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS EXPECTED
THIS AFTERNOON AND EVENING.

JD/81

In the hours before

Special weather statement, Aug 7, 11:27 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1127 AM CDT THU AUG 7 2008

ALZ020-071715-
CHEROKEE-
1127 AM CDT THU AUG 7 2008

...SIGNIFICANT WEATHER ALERT FOR CHEROKEE COUNTY UNTIL 1215 PM CDT...

AT 1127 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR TENNALA...OR NEAR CENTRE...MOVING SOUTHEAST AT 15
MPH.

PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  TENNALA.
  ELLISVILLE.
  SPRING GARDEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
THURSDAY AFTERNOON FOR NORTHERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

27
Special weather statement, Aug 7, 11:52 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1152 AM CDT THU AUG 7 2008

ALZ018-020-071730-
CHEROKEE-ETOWAH-
1152 AM CDT THU AUG 7 2008

...SIGNIFICANT WEATHER ALERT FOR CHEROKEE AND ETOWAH COUNTIES UNTIL
1230 PM CDT...

AT 1152 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR ANDERSON...OR 6 MILES NORTHWEST OF HOKES BLUFF...
MOVING SOUTHEAST AT 16 MPH.

PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ANDERSON.
  GLENCOE.
  HOKES BLUFF.
  REAVES.
  SPRING GARDEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
THURSDAY AFTERNOON FOR NORTHERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

27
Local storm report, Aug 7, 12:10 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1210 PM CDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1203 PM     HAIL             HOKES BLUFF             34.00N 85.86W
08/07/2008  E0.25 INCH       ETOWAH             AL   EMERGENCY MNGR

            REPORTED AT THE CITY HALL.

&&

GOLDEN
Local storm report, Aug 7, 12:19 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1219 PM CDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     TSTM WND DMG     2 SW VERNON             33.74N 88.14W
08/07/2008                   LAMAR              AL   BROADCAST MEDIA

            TREE REPORTED DOWN ON CR 9 NEAR THE SKATING RINK.

&&

GOLDEN
Special weather statement, Aug 7, 12:22 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1222 PM CDT THU AUG 7 2008

ALZ019-021-071800-
CALHOUN-CLEBURNE-
1222 PM CDT THU AUG 7 2008

...SIGNIFICANT WEATHER ALERT FOR CALHOUN AND CLEBURNE COUNTIES UNTIL
100 PM CDT...

AT 1222 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM 7 MILES WEST OF PIEDMONT...MOVING SOUTHEAST AT 26 MPH.

PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PIEDMONT.
  LIBERTY HILL.
  OAK LEVEL.
  FRUITHURST.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
THURSDAY AFTERNOON FOR NORTHERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

27

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 1:21 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion54 min
Aug 7, 1:48 PM CDTSevere Thunderstorm WarningBMXMarion, Walker, Winston35 min
Aug 7, 3:24 PM CDTSevere Thunderstorm WarningBMXTalladega35 min
Aug 7, 3:53 PM CDTAreal Flood AdvisoryBMXFayette, Lamar, Marion3 hr
Aug 7, 5:51 PM CDTSevere Thunderstorm WarningBMXChambers, Lee, Russell24 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.